A 43-year-old member asked:
Disclaimer

how do people get tardive dyskinesia?

1 doctor answer
Dr. Janice Wiesman
31 years experience Neurology
A movement disorder: Tardive dyskinesia is a disorder of abormal, uncontrolled movements that is caused by using certain medications, typically neuroleptic (anti-psychotic) medications. Characteristically this includes abnormal movements of the face and mouth.
Answered on Jul 3, 2020
4
4 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 32-year-old member asked:
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience Psychiatry
TD: Repetitive involuntary purposeless movements such as grimacing, lip smacking, tongue protrusion. Is result of long-term use of antipsychotic drugs, & ... Read More
A 27-year-old male asked:
Dr. John Moranville
35 years experience Psychiatry
Yes: The short answer is yes. The incidence if tardive dyskinesia with any of the atypical antipsychotics is not yet known. TD usually occurs after consis ... Read More
2
2 thanks
A 42-year-old member asked:
Dr. Janice Wiesman
31 years experience Neurology
A movement disorder: Tardive dyskinesia is a disorder of abormal, uncontrolled movements that is caused by using certain medications, typically neuroleptic (anti-psychotic ... Read More
2
2 thanks
A 36-year-old member asked:
Dr. Paul Grin
Dr. Paul Grin answered
35 years experience Pain Management
Tardive dyskinesia: Patients are more likely to develop tardive dyskinesia when using psychotropic medications. SSRIs, stimulant medications and illegal drugs. Discontinu ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month